Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 153, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 30, 2016, 1:37 AM CST for Monroe County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2016, 1:37 AM CST (07:37 UTC)
- Expired
- Nov 30, 2016, 4:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 15 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WGUS54 KMEG 300737
FFWMEG
MSC095-301030-
/O.NEW.KMEG.FF.W.0153.161130T0737Z-161130T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
137 AM CST WED NOV 30 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 430 AM CST
* AT 136 AM CST...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMORY...ABERDEEN...PRAIRIE...HATLEY...GATTMAN...PARHAM...ATHENS...
STRONG...NEW HAMILTON...QUINCY...BECKER...BINFORD...WISE GAP...
MULDON...SIPSEY FORK...GREENWOOD SPRINGS...SPLUNGE AND EAST
ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3384 8872 3409 8830 3409 8820 3382 8824
3368 8854 3368 8872
$$1 follow-up statement
280
WGUS74 KMEG 301034
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
434 AM CST WED NOV 30 2016
MSC095-301044-
/O.EXP.KMEG.FF.W.0153.000000T0000Z-161130T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MS-
434 AM CST WED NOV 30 2016
...THE FLASH FLOOD WARNING FOR MONROE COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3384 8872 3409 8830 3409 8820 3382 8824
3368 8854 3368 8872
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 11:26 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 29, 11:26 PM CST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1126 PM CST Tue Nov 29 2016 .UPDATE... Updated to add 06Z Aviation Discussion && .PREV DISCUSSION... /issued 901 PM CST Tue Nov 29 2016/ DISCUSSION...Surface analysis this evening places a warm front from northern Alabama into Northeast/Central Mississippi and Northern Louisiana. KNQA/KGWX WSR-88D radar trends over the past 2 hours have shown earlier supercells have moved into Alabama. Additional showers and thunderstorms persist across areas south of I-40 especially across North Mississippi. Latest convective trends suggest instability and shear will remain sufficient for severe thunderstorm potential across portions of North Mississippi through the remainder of this evening and gradually shift towards northeast Mississippi for the remainder of the night. Large hail, damaging winds, and potential for tornadoes will remain the severe weather threats. Will make some adjustments to forecast to account for latest trends. Otherwise, forecast overall remains in decent shape. CJC PREV DISCUSSION... /issued 535 PM CST Tue Nov 29 2016/ UPDATE... Updated to add 00Z Aviation Discussion. PREV DISCUSSION... /issued 216 PM CST Tue Nov 29 2016/ DISCUSSION... Moderate risk of severe weather over parts of North Mississippi... Currently...Monitoring for potential severe weather this evening. Warm front continues to lift north with lower 60s dewpoints beginning to push into northern MS. Meanwhile a potent shortwave over Texas is rotating around the main Central U.S. upper trough. This is spreading lift across the Lower Mississippi Valley. The associated cold front is pushing east into the Arklatex at this time. Thunderstorms are beginning to develop to the south of our region. Late this afternoon into Tonight...Increasingly concerned about the possibility of significant severe weather across Nortehast Mississippi. As the warm front lifts into North Mississippi and the cold front approaches from the west a surface wave develops over Western Mississippi early this evening and tracks NE across North Mississippi. MLCAPES of 500-1000 j/kg work into NE Mississippi as the moist and unstable airmass moves north ahead of the wave. Hodographs are strongly curved with 0-1km helicity values above 300 m2/s2 and 0-6 km bulk shear values greater than 70 kts. We are most concerned about this evening since discrete supercells are possible as the surface wave moves through. Attm it appears the best chance of a strong tornado or two will be across Northeast Mississippi from about 6 pm to 11 pm. Damaging winds and hail are also threats. Parts of North Mississippi have been upgraded to a moderate risk. By about midnight the convection will probably be organized into a line with an isolated severe threat until about 3 am across Northeast Mississippi. Most of the lingering activity should end by sunrise. Wednesday through Friday...Cold front pushes east and a cooler and drier airmass filters in. Expect seasonably cool temps with highs in the 50s and lows in 30s. Saturday through Tuesday...Models still having some trouble during this time frame as an upper low cuts off over Mexico. Looks like a couple good chances for rain. First one as a trough moves through this weekend and another as that upper low ejects east early next week. Subsequent forecasts will drill down on the details over the next few days but the overall summary is cool and wet. SJM && .AVIATION... 06Z TAFs A cold front over Arkansas will push east through the area overnight into Wednesday morning. Showers and thunderstorms overnight will be mostly confined to Northeast Mississippi and TUP for the next few hours then ending. Temporary MVFR to IFR/LIFR conditions will improve to VFR conditions at TUP by early Wednesday afternoon. Light S/SW winds will veer W/NW with passage of cold front and increase to 10-12 kts with gusts to around 20 kts during the day Wednesday and become light after 01/00Z. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 30, 1:28 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 128 AM CST WED NOV 30 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-010930- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 128 AM CST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ZDM
In the hours before
Special weather statement, Nov 29, 7:52 PM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CST TUE NOV 29 2016
MSZ020-300215-
TALLAHATCHIE MS-
752 PM CST TUE NOV 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CST FOR...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 752 PM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER CHARLESTON.
${REPORT2}
PEOPLE IN NORTHEASTERN TALLAHATCHIE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3404 9024 3407 9018 3407 9014 3410 9014
3416 9002 3416 8993 3414 8993 3398 8992
3389 9013
TIME...MOT...LOC 0152Z 237DEG 60KT 3402 9010
TLSJRLocal storm report, Nov 29, 8:09 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG FULTON 34.26N 88.40W
11/29/2016 ITAWAMBA MS LAW ENFORCEMENT
ROOF BLOWN OFF AT DISCOUNT GROCERY NEAR THE DOCK.
&&
SWCLocal storm report, Nov 29, 8:56 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 SSW PRAIRIE 33.75N 88.69W
11/29/2016 MONROE MS EMERGENCY MNGR
CHIMNEY OFF HOUSE. TWO OUTBUILDINGS PICKED UP AND MOVED
OFF FOUNDATION. POWER POLES SNAPPED AND TREE TOPS AND
LIMBS SNAPPED OFF AND TWISTED.
&&
JABLocal storm report, Nov 29, 9:35 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
935 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FUNNEL CLOUD 2 SSE PITTSBORO 33.91N 89.32W
11/29/2016 CALHOUN MS TRAINED SPOTTER
0510 PM TSTM WND DMG PITTSBORO 33.94N 89.34W
11/29/2016 CALHOUN MS EMERGENCY MNGR
POWER LINES REPORTED DOWN ACROSS CALHOUN COUNTY. TIME
ESTIMATED FROM RADAR.
0533 PM TSTM WND DMG HOULKA 34.03N 89.02W
11/29/2016 CHICKASAW MS STORM CHASER
TREES DOWN.
0550 PM FLASH FLOOD 6 SE PONTOTOC 34.19N 88.93W
11/29/2016 PONTOTOC MS TRAINED SPOTTER
0553 PM HAIL 5 SW TUPELO 34.21N 88.80W
11/29/2016 E1.00 INCH LEE MS TRAINED SPOTTER
0620 PM TSTM WND DMG 4 SSW PRAIRIE 33.75N 88.69W
11/29/2016 MONROE MS EMERGENCY MNGR
CHIMNEY OFF HOUSE. TWO OUTBUILDINGS PICKED UP AND MOVED
OFF FOUNDATION. POWER POLES SNAPPED AND TREE TOPS AND
LIMBS SNAPPED OFF AND TWISTED.
0621 PM HAIL PITTSBORO 33.94N 89.34W
11/29/2016 E1.00 INCH CALHOUN MS EMERGENCY MNGR
0623 PM HAIL PITTSBORO 33.94N 89.34W
11/29/2016 E1.25 INCH CALHOUN MS BROADCAST MEDIA
0623 PM TSTM WND DMG FULTON 34.26N 88.40W
11/29/2016 ITAWAMBA MS LAW ENFORCEMENT
ROOF BLOWN OFF AT DISCOUNT GROCERY NEAR THE DOCK.
0625 PM TSTM WND DMG 4 SSE PRAIRIE 33.75N 88.63W
11/29/2016 MONROE MS PUBLIC
ROOF DAMAGE. MULTIPLE VEHICLES DAMAGED ALONG HIGHWAY 25
NEAR HOMESTEAD ROAD AND BINFORD ROAD.
&&
JABSpecial weather statement, Nov 29, 11:09 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 PM CST TUE NOV 29 2016
MSZ024-300545-
MONROE MS-
1109 PM CST TUE NOV 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 PM CST FOR...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1108 PM CST...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED 7 MILES SOUTH OF ABERDEEN.
PEOPLE IN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3370 8872 3371 8872 3409 8841 3409 8820
3375 8825 3375 8832 3372 8833 3368 8838
3369 8839 3369 8840
TIME...MOT...LOC 0508Z 237DEG 49KT 3373 8853
TLSJRLocal storm report, Nov 29, 11:30 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FUNNEL CLOUD 2 SSE PITTSBORO 33.91N 89.32W
11/29/2016 CALHOUN MS TRAINED SPOTTER
0510 PM TSTM WND DMG PITTSBORO 33.94N 89.34W
11/29/2016 CALHOUN MS EMERGENCY MNGR
POWER LINES REPORTED DOWN ACROSS CALHOUN COUNTY. TIME
ESTIMATED FROM RADAR.
0533 PM TSTM WND DMG HOULKA 34.03N 89.02W
11/29/2016 CHICKASAW MS STORM CHASER
TREES DOWN.
0550 PM FLASH FLOOD 6 SE PONTOTOC 34.19N 88.93W
11/29/2016 PONTOTOC MS TRAINED SPOTTER
0553 PM HAIL 5 SW TUPELO 34.21N 88.80W
11/29/2016 E1.00 INCH LEE MS TRAINED SPOTTER
0620 PM TSTM WND DMG 4 SSW PRAIRIE 33.75N 88.69W
11/29/2016 MONROE MS EMERGENCY MNGR
CHIMNEY OFF HOUSE. TWO OUTBUILDINGS PICKED UP AND MOVED
OFF FOUNDATION. POWER POLES SNAPPED AND TREE TOPS AND
LIMBS SNAPPED OFF AND TWISTED.
0621 PM HAIL PITTSBORO 33.94N 89.34W
11/29/2016 E1.00 INCH CALHOUN MS EMERGENCY MNGR
0623 PM HAIL PITTSBORO 33.94N 89.34W
11/29/2016 E1.25 INCH CALHOUN MS BROADCAST MEDIA
0623 PM TSTM WND DMG FULTON 34.26N 88.40W
11/29/2016 ITAWAMBA MS LAW ENFORCEMENT
ROOF BLOWN OFF AT DISCOUNT GROCERY NEAR THE DOCK.
0625 PM TSTM WND DMG 4 SSE PRAIRIE 33.75N 88.63W
11/29/2016 MONROE MS PUBLIC
ROOF DAMAGE. MULTIPLE VEHICLES DAMAGED ALONG HIGHWAY 25
NEAR HOMESTEAD ROAD AND BINFORD ROAD.
0630 PM HAIL BELMONT 34.51N 88.21W
11/29/2016 E0.88 INCH TISHOMINGO MS PUBLIC
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 44 min |
| Nov 29, 6:16 PM CST | Tornado Warning | MEG | Monroe | 44 min |
| Nov 29, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 52 min |
| Nov 29, 6:29 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Tishomingo | 31 min |
| Nov 29, 6:49 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Chickasaw, Itawamba, Lee, Monroe and 5 more | 6 hr |
| Nov 29, 7:01 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 12 min |
| Nov 29, 7:52 PM CST | Special Weather Statement | MEG | Tallahatchie | 23 min |
| Nov 29, 11:09 PM CST | Special Weather Statement | MEG | Monroe | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.